Alert archive / Maryland / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Wakefield, VA

July 29, 2000Worcester County, Maryland

NWS Wakefield, VA issued this flash flood warning at Jul 29, 2000, 1:57 PM EDT for Worcester County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2000, 1:57 PM EDT (17:57 UTC)
Expired
Jul 29, 2000, 3:00 PM EDT
In force
63 min
Issued by
NWS Wakefield, VA
Area
Whole counties

County Worcester County, MD

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 291759
FFWAKQ
MDC047-291900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
157 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WORCESTER COUNTY IN SOUTHEAST MARYLAND

* UNTIL 300 PM EDT

* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR GIRDLETREE...IN SOUTH 
CENTRAL WORCESTER COUNTY. THE STORMS WERE NEARLY STATIONARY. DOPPLER 
RADAR ESTIMATED UP TO 8 INCHES OF RAIN HAS ALREADY FALLEN...WITH 
ANOTHER 2 TO 4 INCHES POSSIBLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...SNOW HILL...STOCKTON...BOXIRON...GIRDLETREE...
  MOUNT WESLEY AND GOODWILL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY 
VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE 
TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

SIEBERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:07 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 29, 10:07 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 AM EDT SAT JUL 29 2000

CNVTN LASTED A LTL LNGR THAN XPCTD OVRNGT...LINGERING SHRA/TSRA
INVOF OXB THIS MORNING ATTM. ELSW...LO CLDS/FG GOING
AWAY...RESULTING IN P/MSNY CONDS. GRND SATURATED MANY AREAS...BUT
H85 TEMPS SLGTLY HIER THAN 24 HRS AGO. LIKE WDSPRD UPR 80S
INLAND...LWR/MID 80S CLSR TO CST WHR LGT LLVL FLO PERSISTS (AND
C-BRZS OCCUR). AS FOR TSRAS...BNDRYS LINGERING FM CNVTN LAST
NGT...THO SLGT WRMG NOTED/OCCURRING NEXT 12-18 HRS ALOFT OVR RGN.
WATCHING TWO AREAS FOR THIS AFTN...ESE SXNS AND FAR W. INVOF CSTL
PLN...APRS TO BE MSTR BNDRY AND WATCHING PCPN OVR SE CSTL NC MVG
PTNTLLY BUILDING NNE THRUT AFTN/EVE HRS. COMBO DIFFERENTIAL HTG
BNDRY/TERRIAN DIFFS FOR FAR WRN AREAS SHUD LEAD TO AT LEAST SCTD
DVLPMNT FOR THOSE AREAS. IN BTWN...JUST DON'T KNOW. WL KP SCTD FOR
THESE AREAS...BUT FEEL WRN/ESE AREAS FAVORED THIS AFTN/EVE. RATHER
SLO MVMNT TO STMS AND PWS ARND 1.5 IN...WL INCLD HVY RA PSBL.

FCSTID = 25

.AKQ...
MD...NONE.
NC...NONE.
VA...NONE.
CWF...NONE.

Nearby

Flash Flood Warnings in Maryland, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.